By Wen Soon
The latest update from the Centers for Disease Control and Prevention (CDC) reports that 33 people have died (including a 13 year old) and 1,479 people have suffered lung injuries because of a disease called EVALI – e-cigarette, or vaping, product-use associated lung injury.
The CDC and the California Department of Public Health (CDPH) both recommend people avoid all electronic cigarettes, regardless of what is being consumed (THC or nicotine), at least until the investigation into these injuries is complete.
While the focus has been on THC-vape products acquired from “the street or … other informal sources (e.g. friends, family members, illicit dealers),” 10 percent of EVALI patients have reported they only vaped nicotine products, and other patients reported using store-purchased THC vape products.
Symptoms of EVALI can be similar to other diseases: cough, chest pain, shortness of breath, stomach pain, nausea, vomiting, and diarrhea. If you vape and any of these symptoms develop, stop vaping and make an appointment with your provider, or call 911 if you are having serious breathing difficulty.
To help quit, Tri-City Health Center offers free one-on-one counseling. Programs like ours DOUBLE the chances of quitting and staying away from tobacco/nicotine products.
To schedule private nicotine smoking/vaping quitting sessions, contact:
510.456.3520 | firstname.lastname@example.org
510.456.3521 | email@example.com
For help quitting THC vaping products, contact:
510.897.9709 | firstname.lastname@example.org
510.897.9711 | email@example.com